MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 3FX60CM SGL VASCU-LINE W/CUFF

MEDICAL COMPONENTS, INC. 3FX60CM SGL VASCU-LINE W/CUFF
Model Number MR28013151
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A (b)(6) patient dependent on tpn.At the end of perfusion, the mother irrigated the catheter with a saline solution.The catheter was leaking at the junction of the base of the white hub and the extension.Patient could not receive his parenteral nutrition (of the day).Fasting for less than 24 hours.The mother was instructed to clamp the catheter between the insertion site and the leak.Apply dressing to protect.Do not use catheter until replaced.Put on emergency list for replacement under general anesthesia.Piv inserted next am by dr.
 
Additional Manufacturer Narrative
The cvc was returned for evaluation.Visual inspection confirms the complaint as a leak is noted at the luer/extension joint.The lumen was clamped and the device flushed with water.Water was noted coming from "inside" the luer/extension joint.The device was forwarded to medcomp engineering for further evaluation.Under magnification it could be seen that the extension tubing partially delaminated from the isoplast luer.This occurs when forces that exceed the tensile strength of the tubing, causing the tubing to detach from the adhesive and resulting in a tear.This can happen from bending, twisting, cleaning of the tubing, or excessive force used to remove an end cap.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specifications with no non-conformances or abnormalities.The process includes a 100% leak test performed at the very end of the manufacture process.This test would have detected a hole or weak spot if it had existed at the time of manufacture.A definitive root cause could not be determined.The device was implanted for approximately 16 weeks prior to the incident.It appears that the section of the catheter may have been exposed to forces beyond the design capabilities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3FX60CM SGL VASCU-LINE W/CUFF
Common Device Name
VASCU-LINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key13500361
Report Number2518902-2022-00018
Device Sequence Number19812114
Product Code LJS
UDI-Device Identifier00884908094862
UDI-Public884908094862
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2024
Device Model NumberMR28013151
Device Catalogue NumberMR28013151
Device Lot NumberMPLD460
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown